U.S. doctors online nowAsk doctors free
NY
A 21-year-old female asked:

Can blood thinners cause anemia? husband's rbcs and hemoglobin have been dropping since he started clopidorgel 1 month ago?

3 doctor answers3 doctors weighed in
Dr. Martin Tamler
Physical Medicine and Rehabilitation 33 years experience
Absolutely they can cause anemia. Blood thinners can cause bleeding as the source of the decreased blood count (anemia). It is important to discuss this with the prescribing doctor so that this can be properly treated.
Dr. Silviu Pasniciuc
Internal Medicine 27 years experience
Yes, work up will be needed in trying to identify the anatomic source for bleeding, otherwise somewhat typically seen, timing suggests the blood thinner as contributing.
Dr. Gurmukh Singh
Pathology 49 years experience
It is imperative to rule out bleeding in the stomach/intestine. Please consult your doctor for an evaluation and may be adjustment to the medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 28, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.